Alert archive / Georgia / Flash Flood Warnings in 2018
Flash Flood Warning 18, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Dec 1, 2018, 8:36 PM EST for Seminole County, Georgia. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2018, 8:36 PM EST (01:36 UTC)
- Expired
- Dec 1, 2018, 11:00 PM EST
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 74 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 8:55 PM EST | HEAVY RAIN 3.44 | Donaldsonville A/P, GA | DONALSONVILLE AIRPORT MEASURED 3.44 INCHES OF RAIN IN 2 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
529
WGUS52 KTAE 020136
FFWTAE
GAC253-020400-
/O.NEW.KTAE.FF.W.0018.181202T0136Z-181202T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
836 PM EST SAT DEC 1 2018
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northern Seminole County in southwestern Georgia...
* Until 1100 PM EST.
* At 835 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Donalsonville, Iron City, Steam Mill, Riverturn, Sharphagen,
Donaldsonville A/P, Davis Park, Little Hope and Lela.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3105 8473 3105 8474 3104 8474 3104 8475
3095 8476 3095 8498 3096 8498 3098 8501
3101 8500 3103 8501 3105 8501 3107 8502
3107 8473
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 1, 6:40 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 1, 6:40 PM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
640 PM EST Sat Dec 1 2018
.AVIATION...
[Through 00Z Monday]
IFR and LIFR will continue through Saturday morning with showers
and occasional thunderstorms. These will gradually taper off
Sunday afternoon. A gradual improvement to MVFR late Sunday.
Winds southerly around 10 knots through the period.
&&
.PREV DISCUSSION [350 PM EST]...
.NEAR TERM [Through Tonight]...
Complex of storms in the Gulf of Mexico has lifted northward today
and onshore over the past few hours. Already saw strong rotation in
northern Bay County that was co-located with a CC signature. Better
instability is across the western portion of the CWA and this should
continue to increase over the next few hours. In addition, the whole
CWA has 35-40kts of low level shear. Focus for much of the remainder
of the afternoon into tonight should remain across the western half
of the CWA, mainly west of a line from the Tallahassee to Albany, in
areas where the better instability is located. East of there, the
threat is lower, but not non-existent. Main threats are damaging
winds and a few tornadoes. Tornado watch remains in effect through
this evening for the western portion of the CWA.
Hi-res models have not had a good handle in terms of the evolution
of the PoPs today and there are discrepancies between the CAMs on the
forecast for tonight with some showing a more active pattern and
others a little more sporadic with activity. Do expect activity to
continue overnight, but confidence in coverage is a little lower.
Enough though to go likely to definite PoPs in the forecast.
With the setup of the storms, training will be possible with the
storms, particularly across the Florida Panhandle into southeast
Alabama and southwest Georgia. While additional widespread rainfall
amounts are in the 2-3 inch range for much of those areas through
12z Sunday, isolated higher amounts will be possible that may lead
to flash flooding, thus the flash flood watch remains in effect and
this is another threat that will have to be watched closely.
.SHORT TERM [Sunday Through Monday Night]...
By 12z Sunday the cold front is forecast to be just west and
northwest of our CWA with the warm front well to our north. The
cold front should progress slowly eastward to a line roughly from
Albany swwd to Panama City by Sunday afternoon before it stalls
as it becomes aligned with the mid/upper flow. SPC continues to
show a Slight Risk for severe weather in the warm sector covering
most of our GA zones with a marginal risk across the remainder of
our FA. Forecast soundings from the GFS show MLCAPE values
increasing in the afternoon to 1000-2000 J/kg along with
unidirectional bulk shear (0-6 km) of 40-50+ kts. This will lead
to a threat for damaging straight line winds but a tornado or two
cannot be ruled out.
Another upper disturbance will eject eastward out of the Southern
Plains to the Tennessee Valley Sunday night/Monday which will
nudge the front eastward and through our area Monday night. A weak
wave is also forecast to develop on the front south of Mobile
Monday and lift northeast across the Florida Panhandle. This will
help to enhance convection and the potential for heavy rainfall
with deep layer moisture in place. For Sunday, while PoPs will be
high (60-70%), QPF amounts don't look overly impressive. However,
the Flash Flood Watch will likely remain in place with the
anticipation for more widespread heavy rains during the Sunday
night/Monday timeframe. As the front pushes through Monday night,
rain will be tapering off from west to east.
.LONG TERM [Tuesday Through Saturday]...
In the wake of the front, cooler and much drier conditions are
expected for Tuesday and should continue through the remainder of
the work week. Rain chances return on Saturday ahead of the next
cold front. Lows will drop into the lower to mid 30s Tuesday and
Wednesday nights with a light freeze possible in the normally
colder locations. Highs will only be in the lower to mid 50s
Wednesday moderating to the mid 60s to around 70 on Saturday.
.MARINE...
Strong south winds of 20 to 25 knots will continue through
tonight with seas building to 8 feet today into tonight. Winds
slightly decrease to moderate levels Sunday through Tuesday with
seas remaining elevated. A cold front will move through the marine
waters Tuesday with winds becoming strong once again.
.FIRE WEATHER...
Widespread rainfall will preclude any fire weather concerns through
the period.
.HYDROLOGY...
A flash flood watch continues in effect for all but the southeast
Florida Big Bend and our easternmost GA zones. So far rainfall
amounts have generally been between 1 and 2 inches but additional
rainfall amounts of 3 to 5 inches are expected in the watch area
through Monday. East of the watch, 2 to 4 inches can be expected.
Flash flooding can be expected and river flooding as well with the
basins across the Florida panhandle having the highest risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 79 65 75 53 / 80 70 70 80 20
Panama City 70 76 64 72 52 / 70 70 80 80 20
Dothan 66 75 58 69 46 / 70 60 70 70 10
Albany 68 77 60 70 48 / 80 70 80 70 10
Valdosta 67 79 65 74 52 / 80 70 70 80 30
Cross City 69 80 66 76 59 / 50 60 50 80 40
Apalachicola 71 76 66 74 55 / 60 70 70 80 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Sunday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through Sunday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 AM EST /6 AM CST/ Sunday for Coastal
Bay-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Sunday evening for Baker-Brooks-
Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-Lee-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Worth.
AL...Flash Flood Watch through Sunday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 7 AM EST Sunday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...LF
MARINE...Barry
FIRE WEATHER...LF
HYDROLOGY...BarryIn the hours before
Local storm report, Dec 1, 5:57 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLOOD DOUGLAS CITY 30.59N 84.64W
12/01/2018 GADSDEN FL 911 CALL CENTER
MINOR FLOODING ON A FEW ROADS IN GADSDEN
COUNTY.
&&
JLFSpecial weather statement, Dec 1, 7:37 PM EST, 59 minutes before
Special Weather Statement National Weather Service Tallahassee FL 637 PM CST SAT DEC 1 2018 ALZ065-066-068-069-020130- Dale AL-Coffee AL-Houston AL-Geneva AL- 637 PM CST SAT DEC 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALE...SOUTHERN COFFEE... NORTHERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 730 PM CST... At 637 PM CST, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Samson, or 11 miles southwest of Enterprise, moving northeast at 55 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daleville, Enterprise, Fort Rucker, Ozark, Dothan, Hartford, Midland City, Level Plains, Samson, Newton, New Brockton, Pinckard, Clayhatchee, Coffee Springs, Hunt Field, Waterford, Hooper Stage Field, Gerald, Central City and Logan Field Municipal A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 100 AM CST for southeastern Alabama. LAT...LON 3156 8547 3116 8550 3104 8606 3126 8616 TIME...MOT...LOC 0037Z 247DEG 49KT 3122 8598 42-DVD
Special weather statement, Dec 1, 7:43 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
743 PM EST SAT DEC 1 2018
GAZ147-148-160-161-020130-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
743 PM EST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...BERRIEN...
NORTHERN LOWNDES AND LANIER COUNTIES UNTIL 830 PM EST...
At 743 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashville to Hahira. Movement was
northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Nashville, Lakeland, Valdosta, Hahira, Ray City, Moody Air Force
Base, Meigs, Cecil, Naylor, Courthouse, Cottle, Berrien Co A/P,
Greenwood, Barretts, New Lois, Glory, Hansell, Bannockburn, I-75 At
Exit 29 and Allenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM EST for south central
Georgia.
LAT...LON 3085 8301 3090 8343 3090 8344 3093 8344
3133 8327 3140 8313 3136 8311 3133 8306
3130 8306 3128 8304 3123 8305 3119 8305
3118 8297 3087 8297
TIME...MOT...LOC 0043Z 243DEG 33KT 3128 8326 3099 8338
42-DVDLocal storm report, Dec 1, 8:15 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD BONIFAY 30.79N 85.68W
12/01/2018 HOLMES FL 911 CALL CENTER
MANY LOCAL ROADS FLOODED NEAR CITY OF
BONIFAY. INCLUDING THE INTERSECTION OF US-90
AND FL-79. ROAD IS IMPASSABLE WITH MANY CARS
STALLING. SOME FLOODING OF HOMES IS BEING
REPORTED ACCORDING TO THE 911 CALL CENTER.
&&
WDLocal storm report, Dec 1, 8:19 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM FLASH FLOOD GREENWOOD 30.87N 85.16W
12/01/2018 JACKSON FL 911 CALL CENTER
WIDESPREAD REPORTS OF WATER COVERING
ROADWAYS ACROSS THE ENTIRE COUNTY AND MAKING
THEM IMPASSABLE. MANY CARS ARE STALLING IN
THE HIGHER WATER ALONG WITH A FEW CARS IN
DITCHES ACCORDING TO THE 911-CALL CENTER.
&&
WDLocal storm report, Dec 1, 8:20 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 PM EST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 1 SW ATTAPULGUS 30.74N 84.50W
12/01/2018 M5.71 INCH DECATUR GA MESONET
MESONET STATION ATPG1, 1 SW ATTAPULGUS,
MEASURED IN 6 HOURS.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:40 PM EST | Flash Flood Warning | TAE | Decatur, Grady, Seminole | 4 hr |
| Dec 1, 7:43 PM EST | Special Weather Statement | TAE | Berrien, Lanier | 47 min |
| Dec 1, 9:54 PM EST | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes | 2 hr |
| Dec 1, 9:59 PM EST | Areal Flood Advisory | TAE | Calhoun, Dougherty, Lee, Terrell | 2 hr |
| Dec 1, 10:46 PM EST | Areal Flood Advisory | TAE | Calhoun, Lee, Randolph, Terrell | 59 min |
| Dec 1, 11:43 PM EST | Special Weather Statement | TAE | Baker, Calhoun, Early | 47 min |
| Dec 1, 11:48 PM EST | Flash Flood Warning | TAE | Calhoun, Lee, Randolph, Terrell | 3 hr |
| Dec 2, 12:23 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Terrell | 37 min |
| Dec 2, 12:27 AM EST | Severe Thunderstorm Warning | TAE | Clay, Early | 48 min |
| Dec 2, 1:25 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Terrell | 50 min |
| Dec 2, 1:40 AM EST | Tornado Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 35 min |
| Dec 2, 2:01 AM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 44 min |
| Dec 2, 2:16 AM EST | Tornado Warning | TAE | Dougherty, Worth | 29 min |
| Dec 2, 2:54 AM EST | Severe Thunderstorm Warning | TAE | Early | 51 min |
| Dec 2, 3:26 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Dougherty, Early, Randolph, Terrell | 49 min |
| Dec 2, 3:43 AM EST | Areal Flood Advisory | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 2 hr |
| Dec 2, 4:01 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Lee, Mitchell and 3 more | 44 min |
| Dec 2, 4:14 AM EST | Flash Flood Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell, Worth | 3 hr |
| Dec 2, 4:27 AM EST | Tornado Warning | TAE | Dougherty, Lee, Turner, Worth | 33 min |
| Dec 2, 4:50 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 40 min |
| Dec 2, 5:08 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell, Tift, Turner, Worth | 31 min |
| Dec 2, 5:20 AM EST | Severe Thunderstorm Warning | TAE | Clay, Early, Miller | 40 min |
| Dec 2, 5:41 AM EST | Areal Flood Advisory | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 2 hr |
| Dec 2, 8:03 AM EST | Severe Thunderstorm Warning | TAE | Seminole | 42 min |
| Dec 2, 8:33 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 27 min |
| Dec 2, 8:36 AM EST | Tornado Warning | TAE | Colquitt, Mitchell, Tift, Worth | 39 min |
| Dec 2, 8:49 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 16 min |
| Dec 2, 8:57 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Miller, Mitchell | 33 min |
| Dec 2, 9:12 AM EST | Tornado Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 35 min |
| Dec 2, 9:24 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell, Seminole | 51 min |
| Dec 2, 9:27 AM EST | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Tift, Turner and 1 more | 36 min |
| Dec 2, 9:50 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Decatur, Grady, Mitchell, Thomas | 40 min |
| Dec 2, 9:59 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift | 46 min |
| Dec 2, 10:07 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 23 min |
| Dec 2, 10:12 AM EST | River Flood Warning | TAE | Lee | 47 hr |
| Dec 2, 10:12 AM EST | River Flood Warning | TAE | Decatur | 4 days |
| Dec 2, 11:08 AM EST | River Flood Warning | TAE | Grady, Thomas | 5 days |
| Dec 2, 11:08 AM EST | River Flood Warning | TAE | Brooks, Lowndes | 7 days |
| Dec 2, 1:15 PM EST | River Flood Warning | TAE | Lee | 45 hr |
| Dec 2, 2:32 PM EST | Special Weather Statement | TAE | Lanier | 43 min |
| Dec 2, 3:26 PM EST | Special Weather Statement | TAE | Lowndes | 49 min |
| Dec 2, 4:27 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 33 min |
| Dec 2, 5:00 PM EST | Special Weather Statement | TAE | Lowndes | 30 min |
Nearby
Flash Flood Warnings in Georgia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.